Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2004, 9:32 PM CDT for Hyde County, South Dakota. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 13, 2004, 9:45 PM CDT
- In force
- 13 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Hyde County, SD
The radar
The Aberdeen radar (KABR), 139 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
993 WUUS53 KABR 140232 SVRABR SDC069-140245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 932 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HYDE COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 945 PM CDT * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HIGHMORE...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4453 9962 4435 9958 4434 9930 4458 9931 $$ KEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 315 PM CDT SUN JUN 13 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. UPPER LEVEL WAVE CURRENTLY PUSHING IN FROM THE WEST WILL HELP PRODUCE SOME SHOWERS AND THUNDERSTORMS ACROSS THE CWA TONIGHT. A FEW CELLS HAVE DEVELOPED IN FAR EAST WITH A LIGHTNING STRIKE OR TWO. DEVELOPMENT APPEARING NOW IN THE MOBRIDGE AREA ON SATELLITE. WILL CONTINUE WITH 40 POPS ACROSS MOST OF THE AREA TONIGHT...LESS IN THE SOUTH. WAVE EXITS CWA LATE TONIGHT...WITH A BEAUTIFUL DAY EXPECTED FOR MONDAY AS AREA WILL BE IN BETWEEN SYSTEMS. LATE MONDAY NIGHT...UPPER LEVEL TROUGH WILL BEGIN TO TRAVERSE THE CANADIAN BORDER/NORTHERN PLAINS...EVENTUALLY REACHING THE GREAT LAKES REGION BY WEDNESDAY MORNING. 700 MB WAA AND ISENTROPIC LIFT ON 305K/310K SURFACE INCREASES SIGNIFICANTLY TONIGHT...WITH GFS AND ETA GENERALLY AGREEING ON OMEGA AND PRECIP PLACEMENT. HAVE BUMPED POPS UP TO LIKELY IN THE SOUTH...AND LEFT IT AT 50 PERCENT NORTH. COLD FRONT PASSES THROUGH ON TUESDAY...WITH THE ETA AND GFS A LITTLE DIFFERENT ON SURFACE FEATURES. CLOUDS DECREASE TUESDAY NIGHT...WITH HIGH PRESSURE DOMINATING FOR WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY. VERY LITTLE CHANGE MADE TO ONGOING FORECAST. ONLY ISSUE IS CHANCE OF PRECIP THURSDAY NIGHT INTO FRIDAY MORNING WITH WEAK COLD FRONT MOVING THROUGH. NOT MUCH MOISTURE AVAILABLE IN PREVAILING NORTHWESTERLY FLOW...AND LOW LEVELS APPEAR EQUALLY DRY. FRONT NOT IMPRESSIVE...AND EVEN THOUGH AREAS NORTH HAVE PUT IN CHANCE POPS...WILL LEAVE MY AREA DRY DUE TO THIS MOISTURE DEFICIT...AND SOUTHERN EXTENT OF FRONT IS BY FAR THE WEAKEST. OTHERWISE...TEMPS LOOKED ON TRACK AND ONLY DROPPED SLIGHTLY ON FRIDAY DUE TO A FEW MORE CLOUDS EXPECTED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/HARDING
Hazardous weather outlook, Jun 13, 5:32 AM CDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 532 AM CDT SUN JUN 13 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141031- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 532 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.